MEDOS INTERNATIONAL SÃ RL CH MIS TI CFX FEN POLY 7X55; ORTHOSIS, SPINAL PEDICLE FIXATION
Back to Search Results |
| Model Number |
186727755 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Code Available (3191)
| Date of Event |
04/07/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.(b)(4).Used to capture: the reported event required medical/surgical intervention.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from synthes reports an event in germany as follows: it was reported that on an unknown date, two pedicle screws have issues-one cannot move and other one has broken off.It was unknown how procedure was completed.There was 5 minutes surgical delay reported.There were no adverse consequences to the patient.Concomitant device reported: unknown screwdriver (part # unknown, lot # unknown, quantity # 1).This complaint involves one (1) device.This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: customer quality investigation: the implant(s) was not returned, and the investigation will be completed based on the received image(s).The image(s) was reviewed, and the complaint condition was confirmed as the image showed the screw broke at the head/shaft juncture.As the implant(s) was not returned, an as received, dimensional, material or drawing reviews are not applicable.A manufacturing record evaluation could not be performed as the lot number could not be determined.There is no indication that a design or manufacturing issue contributed to the complaint as the circumstances during the time of the event are unknown.No new malfunctions were observed during this investigation (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Procedure occurred on (b)(6) 2020.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was further reported that the procedure was completed replacing screw with the same size.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: the dhr of product code 186727755, lot 255022, was reviewed and no non-conformance was observed during the manufacturing process.The product was released on september 12, 2019.Qty.(b)(4).The dhr was electronically reviewed.Visual inspection: the mis ti cfx fen poly 7x50 (p/n: 186727755, lot #: 255022) was returned and received at us customer quality (cq).Upon visual inspection, it was observed that the screw was broken.The head was separated from the shank.No other issues were identified with the returned components of the device.Device failure/defect identified? yes.Dimensional inspection: a dimensional inspection was performed on the returned device.-the outer diameter of the shank was measured to be 5.25 mm (calipers: ca215p).This is within the specification of 5.25 + 0/-0.01 mm.-the inner diameter of the screw head was measured to be 6.97 mm (caliper: ca215p).This is within the specification of 6.98 +/-0.04 mm.Document/specification review.Based on the date of manufacture the following drawings, the current and manufactured revision of drawings were reviewed.-expedium 5.5 ti cortical fix polyaxial screw assy.-expedium plus mis expedium 5.5 ti.-expedium dual thread fenestrated screw shank, dia 7 x 45-80, ti.Complaint confirmed? yes, the device received was broken.Hence confirming the allegation.Investigation conclusion.The complaint condition is confirmed for the mis ti cfx fen poly 7x50 (p/n: 186727755, lot #: 255022).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.